Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Charleston, WV

July 8, 201410 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 3:37 PM EDT for 10 counties in West Virginia. It was in force for 38 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 3:37 PM EDT (19:37 UTC)
Expired
Jul 8, 2014, 4:15 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Randolph County, WV, Roane County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 151 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:37 PM EDTTSTM WND DMGJackson Mill, WVTREES AND POWERLINES DOWN IN JACKSONS MILLS.
Jul 8, 3:41 PM EDTTSTM WND DMGJane Lew, WVTREES AND POWERLINES DOWN.
Jul 8, 3:59 PM EDTTSTM WND DMG10 S Philippi, WVBRANCHES AND TREES DOWN. POWER OUTAGES.
Jul 8, 4:17 PM EDTTSTM WND DMG2 Wnw Elkins, WVSEVERAL TREES DOWN IN LEADING CREEK COMMUNITY. TIME ESTIMATED FROM RADAR.
Jul 8, 4:18 PM EDTTSTM WND DMGElkins, WVSEVERAL TREES DOWN ON CENTRAL STREET. TIME ESTIMATED FROM RADAR.
Jul 8, 4:18 PM EDTTSTM WND GST 632 S Elkins, WV
Jul 8, 4:23 PM EDTTSTM WND DMG2 Wnw Elkins, WVSEVERAL TREES DOWN IN LEADING CREEK COMMUNITY. TIME ESTIMATED FROM RADAR.
Jul 8, 4:25 PM EDTTSTM WND DMGElkins, WVSEVERAL TREES DOWN ON CENTRAL STREET. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WUUS51 KRLX 081937
SVRRLX
WVC001-007-013-021-033-041-083-087-097-101-082015-
/O.NEW.KRLX.SV.W.0079.140708T1937Z-140708T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF AUDRA STATE PARK...
  BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  SOUTHERN GILMER COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
  LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...
  RANDOLPH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELKINS...
  EAST CENTRAL ROANE COUNTY IN WEST VIRGINIA...
  UPSHUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BUCKHANNON...
  NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 332 PM EDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS TREES DOWN 
IN THE AREA.  THE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM JACKSON   MILL TO 10 MILES NORTH OF GASSAWAY TO 25 MILES WEST 
OF GASSAWAY...  OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF 
WESTON TO 9   MILES SOUTH OF GLENVILLE TO 9 MILES SOUTHEAST OF 
SPENCER...MOVING   EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STONEWALL JACKSON LAKE STATE PARK...ROCK CAVE...MILL CREEK...HOLLY
  RIVER STATE PARK...DAILEY AND BELINGTON.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
58 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3873 7975 3874 7978 3864 7983 3856 8035
      3872 8138 3882 8084 3917 8055 3911 7979
      3904 7977 3900 7960
TIME...MOT...LOC 1936Z 281DEG 49KT 3908 8049 3880 8071
          3872 8115

$$

12
1 follow-up statement
867 
WWUS51 KRLX 082003
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT TUE JUL 8 2014

WVC033-087-082013-
/O.CAN.KRLX.SV.W.0079.000000T0000Z-140708T2015Z/
HARRISON WV-ROANE WV-
403 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROANE AND
SOUTHEASTERN HARRISON COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
107 AND 109.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3873 7975 3874 7978 3864 7984 3856 8035
      3868 8109 3914 8020 3911 7979 3904 7977
      3900 7961
TIME...MOT...LOC 2003Z 281DEG 49KT 3901 8002 3873 8025
          3865 8069

$$

WVC001-007-013-021-041-083-097-101-082015-
/O.CON.KRLX.SV.W.0079.000000T0000Z-140708T2015Z/
LEWIS WV-RANDOLPH WV-GILMER WV-CALHOUN WV-BRAXTON WV-BARBOUR WV-
WEBSTER WV-UPSHUR WV-
403 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR UPSHUR...NORTHERN WEBSTER...SOUTHERN BARBOUR...BRAXTON...
SOUTHEASTERN CALHOUN...SOUTHERN GILMER...RANDOLPH AND SOUTHERN LEWIS
COUNTIES...

AT 359 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AUDRA STATE PARK TO EDEN TO
GASSAWAY...OR ALONG A LINE EXTENDING FROM AUDRA STATE PARK TO 18
MILES SOUTH OF BUCKHANNON TO SUTTON...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELINGTON...JUNIOR...HELVETIA...CENTRALIA...COALTON...HOLLY RIVER
STATE PARK...HACKER VALLEY...MONTROSE...KERENS...ELKINS...BOWDEN...
GLADY...PICKENS...MILL CREEK...HUTTONSVILLE...DAILEY AND BEVERLY

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
59 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3873 7975 3874 7978 3864 7984 3856 8035
      3868 8109 3914 8020 3911 7979 3904 7977
      3900 7961
TIME...MOT...LOC 2003Z 281DEG 49KT 3901 8002 3873 8025
          3865 8069

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:53 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 8, 2:53 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT TUE JUL 8 2014

.SYNOPSIS...
WEAK COLD FRONT PASSING NOW. ANOTHER WEAK COLD FRONT WEDNESDAY. HIGH
PRESSURE BRINGS DRIER AIR TO THE REGION THURSDAY INTO SATURDAY..
ANOTHER SYSTEM LATER IN THE WEEKEND AND ON MONDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION HAS FIRED ALONG A WEAK COLD FRONT THAT IS NOW PASSING
THROUGH THE OHIO VALLEY. UNDER A SLIGHT RISK FROM SPC...WINDS ARE
PRIMARILY THE MAIN THREAT WITH THE STORMS...ALTHOUGH BETTER
DYNAMICS ARE CLEARLY NORTH OF OUR CWA IN PITTSBURGH AND STATE
COLLEGE. 0-6KM BULK SHEAR OVER THE NORTHERN ZONES NOT QUITE IN THE
40KT RANGE...AND HAS AN ORIENTATION THAT IS MORE PARALLEL TO THE
CURRENT LINE. THIS HINDERS THE WIND POTENTIAL SOMEWHAT.

BEHIND THE FRONT...SOME BRIEF STABILIZATION IS POSSIBLE...WHICH
COULD ERODE FROM THE MID LEVELS AGAIN INTO THE EVENING WHICH WOULD
ALLOW FOR A SECOND ROUND OF MORE ISOLATED CONVECTION THAN
ANYTHING. HAVE KEPT THE POPS LINGERING THROUGH THE CWA DURING THE
DAYTIME HEATING HOURS...EVEN BEHIND THE FRONT. DRY THE WESTERN
ZONES OUT OVERNIGHT.

DEWPOINTS STAY UP OVERNIGHT WITH MUGGY CONDITIONS
LINGERING...ESPECIALLY WHERE RAIN FALLS TODAY...WHICH WILL BE AT
MOST AREAS...ESPECIALLY THE NORTHERN HALF OF THE CWA.

EXPECTING DIURNAL CUMULUS WEDNESDAY THAT MAY LOOK ROBUST AT
TIMES...BUT VERY LIMITED IN THE MOISTURE AVAILABLE ABOVE THE LOW
LEVELS OF THE ATMOSPHERE. ISOLATED SHOWERS...OR A BRIEF STORM OR
TOW...CANNOT BE RULED OUT WEDNESDAY...ESPECIALLY LATER IN THE
DAY/EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WEST TO NORTHWEST FLOW ALOFT CONTINUES WITH A BRIEF AMPLIFICATION OF
THE UPPER TROUGH OVER THE EASTERN U.S. FOR THE END OF THE WORKWEEK.
THIS WILL BRING COOLER HIGH PRESSURE DOWN OVER THE AREA WITH DRY
WEATHER THURSDAY AND FRIDAY. LOOK FOR TEMPERATURES IN THE LOWER TO
MID 80S FOR HIGHS AND LOWS AROUND 60.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE NEXT SHORT WAVE AND COLD FRONT IN THE WEST TO NORTHWEST FLOW
ALOFT WILL APPROACH FOR THE WEEKEND. OF COURSE...THERE ARE MODEL
DIFFERENCES IN THE EXACT TRACK AND ESPECIALLY THE TIMING OF THE
SYSTEM...BUT THE GENERAL CONSENSUS HAS THIS SYSTEM AFFECTING OUR
AREA MAINLY SUNDAY AND MONDAY WITH INCREASING HEAT...HUMIDITY AND
THUNDERSTORMS. THIS LEAVES SATURDAY AS A TRANSITION DAY WITH DRY
WEATHER...BUT HEAT AND HUMIDITY BEGINNING TO INCREASE AS THE HIGH
SLIDES OFF THE COAST.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE
OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM
WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE
APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT
MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO
WILL KEEP TAF GUSTS BELOW 40KTS.

TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION.
TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP
THEM UNDER 2 HOURS.

MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE
THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN.

WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A
FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE
MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS
THE LINE OF STORMS.

GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES
RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT
FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM.
THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE
SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION
EARLIER IN THE PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE
OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS
ALSO IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY...
WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING
PARTICULARLY ACROSS HIGHER TERRAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...26
Hazardous weather outlook, Jul 8, 2:38 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT TUE JUL 8 2014

OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-039-040-047-
091845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-RANDOLPH-
238 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046-
091845-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
238 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 2:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT TUE JUL 8 2014

WVZ007-008-016>018-028-029-081930-
BRAXTON WV-CALHOUN WV-GILMER WV-JACKSON WV-MASON WV-ROANE WV-WIRT WV-
248 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...SOUTHERN WIRT...
NORTHERN BRAXTON...CALHOUN...SOUTHERN GILMER...SOUTHERN JACKSON AND
EASTERN MASON COUNTIES IN WEST VIRGINIA UNTIL 330 PM EDT...

AT 245 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES SOUTHWEST OF ELIZABETH TO 4 MILES SOUTHEAST OF RIPLEY TO 13
MILES SOUTHEAST OF POINT PLEASANT...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR STATTS MILLS AROUND 300 PM...STUMPTOWN
AROUND 310 PM...EXCHANGE AROUND 320 PM AND WILSIE AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 127 AND 135 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 67
AND 83.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3872 8056 3863 8098 3867 8103 3863 8106
      3872 8201 3878 8172 3903 8149 3893 8063
      3886 8058 3887 8056 3885 8054 3886 8053
      3885 8051

12
Special weather statement, Jul 8, 3:01 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 8 2014

OHZ087-WVZ006-007-014-015-081945-
CABELL WV-KANAWHA WV-LAWRENCE OH-MASON WV-PUTNAM WV-
301 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHERN CABELL...NORTHWESTERN KANAWHA...EXTREME
SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
345 PM EDT...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PROCTORVILLE...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR MILTON AROUND 310 PM...HURRICANE AROUND 320
PM...TEAYS VALLEY AROUND 330 PM...CROSS LANES AROUND 340 PM AND
SISSONVILLE AROUND 350 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 13 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 6.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3857 8237 3856 8164 3855 8163 3856 8162
      3856 8152 3832 8154 3836 8205 3837 8205
      3837 8210 3839 8238

12
Local storm report, Jul 8, 3:16 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     BELPRE                  39.28N  81.59W
07/08/2014                   WASHINGTON         OH   PUBLIC

            TREES AND POWERLINES DOWN.

&&

EVENT NUMBER RLX1401058

ARB
Local storm report, Jul 8, 3:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WASHINGTON              39.24N  81.67W
07/08/2014                   WOOD               WV   PUBLIC

            MULTIPLE LARGE TREES DOWN ALONG SMITHERNAN ROAD IN THE
            TOWN OF WASHINGTON

&&

EVENT NUMBER RLX1401059

SL
Local storm report, Jul 8, 3:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     PARKERSBURG             39.26N  81.54W
07/08/2014                   WOOD               WV   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN IN COUNTY. 25 TREES
            DOWN ON HOMES IN COUNTY. WIDESPREAD POWER OUTAGES. TIME
            225 TO 235 PM

&&

EVENT NUMBER RLX1401060

NW
Local storm report, Jul 8, 3:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     SPENCER                 38.80N  81.36W
07/08/2014                   ROANE              WV   911 CALL CENTER

            NUMEROUS TREES DOWN IN TOWN.

&&

EVENT NUMBER RLX1401062

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:38 PM EDTSpecial Weather StatementRLXMason37 min
Jul 8, 2:03 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt42 min
Jul 8, 2:30 PM EDTSevere Thunderstorm WarningRLXCabell30 min
Jul 8, 2:37 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie, Wirt, Wood38 min
Jul 8, 2:39 PM EDTSpecial Weather StatementRLXTyler36 min
Jul 8, 2:48 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Roane42 min
Jul 8, 3:01 PM EDTSpecial Weather StatementRLXCabell, Putnam44 min
Jul 8, 3:08 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Mason, Putnam22 min
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor34 min
Jul 8, 3:52 PM EDTSpecial Weather StatementRLXClay, Kanawha38 min
Jul 8, 4:18 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster27 min
Jul 8, 4:23 PM EDTSpecial Weather StatementRLXFayette, Pocahontas, Webster67 min
Jul 8, 4:52 PM EDTSpecial Weather StatementRLXRandolph23 min
Jul 8, 6:23 PM EDTSpecial Weather StatementRLXWyoming37 min
Jul 8, 7:16 PM EDTSpecial Weather StatementRLXMcDowell14 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.